Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 21, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 23, 2012, 8:18 AM EDT for 6 counties in Florida. It took effect at Apr 23, 2012, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 8:18 AM EDT (12:18 UTC)
- In effect from
- Apr 23, 2012, 1:00 PM EDT
- Expired
- Apr 23, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 0.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS82 KTBW 231218 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 818 AM EDT MON APR 23 2012 ...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR CHARLOTTE...CITRUS...DE SOTO...HARDEE...HERNANDO... HIGHLANDS...HILLSBOROUGH...LEE...LEVY...MANATEE...PASCO...PINELLAS... POLK...SARASOTA...SUMTER... ...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR CHARLOTTE...CITRUS...DE SOTO...HARDEE...HERNANDO...HIGHLANDS... HILLSBOROUGH...LEE...LEVY...MANATEE...PASCO...PINELLAS...POLK... SARASOTA...SUMTER... .HIGH PRESSURE IS NOW BUILDING ACROSS THE REGION WITH A COOL AND VERY DRY AIR MASS WORKING IN ON ROBUST NORTHWEST WINDS...GUSTY AT TIMES. FLZ039-042-043-048-049-051-052-055>057-060>062-065-240000- /O.UPG.KTBW.FW.A.0009.120423T1700Z-120423T2300Z/ /O.NEW.KTBW.FW.W.0021.120423T1700Z-120424T0000Z/ /O.NEW.KTBW.FW.A.0010.120424T1600Z-120425T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 818 AM EDT MON APR 23 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. * AFFECTED AREA...LEVY...CITRUS...SUMTER...HERNANDO...PASCO... HILLSBOROUGH...POLK...MANATEE...HARDEE...HIGHLANDS... SARASOTA...DE SOTO...CHARLOTTE...LEE. * WIND...NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 24 MPH. * HUMIDITY...WILL BE BELOW 35 PERCENT FOR AROUND 5 TO 7 HOURS WITH MANY LOCATIONS REACHING THE MID 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ FLZ050-240000- /O.NEW.KTBW.FW.W.0021.120423T1700Z-120424T0000Z/ /O.NEW.KTBW.FW.A.0010.120424T1600Z-120425T0000Z/ PINELLAS- 818 AM EDT MON APR 23 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...PINELLAS. * WIND...NORTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 24 MPH. * HUMIDITY...WILL DROP BELOW 35 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 23, 4:20 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 23, 4:20 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
420 AM EDT MON APR 23 2012
.SHORT TERM (TODAY - WEDNESDAY)...
CURRENTLY AT THE SURFACE...A DEEP 987 MB LOW IS CENTERED OVER
SOUTHERN NEW JERSEY WITH 1025 MB HIGH PRESSURE CENTERED OVER THE
NATIONS MID SECTION. THIS LEAVES THE FORECAST AREA IN BETWEEN THE
TWO SYNOPTIC SYSTEMS...WITH DEEP CYCLONIC FLOW IS IN PLACE. STRONG
COLD AIR ADVECTION IS ONGOING ACROSS THE LOCAL AREA...WITH WINDS
GUSTING IN EXCESS OF 30 KNOTS AT TIMES ALONG THE IMMEDIATE COAST AND
ACROSS THE GULF COASTAL WATERS. TEMPERATURES HAVE BEEN SLOW TO FALL
ACROSS THE REGION AS THE PRESSURE GRADIENT HAS BEEN TIGHT ENOUGH TO
PREVENT WINDS FROM COMPLETELY DECOUPLING. INFRARED SATELLITE IMAGERY
SHOWS CLEAR SKIES IN PLACE ACROSS MOST OF THE FORECAST AREA...WITH
STRATOCUMULUS EVIDENT ALONG THE COAST AND OVER THE COASTAL WATERS
DEVELOPING IN RESPONSE TO THE STRONG COLD AIR ADVECTION OVER THE
WARMER GULF WATERS. MAIN SHORT TERM CONCERNS FOR TODAY REVOLVE
AROUND WINDS AND THERE RESULTING EFFECTS ON WAVE/SEA HEIGHTS AND
POTENTIAL FOR ELEVATED FIRE DANGER.
TODAY...
THE FORECAST AREA WILL REMAIN IN BETWEEN THE TWO LARGE SCALE WEATHER
SYSTEMS AS THE AREA OF LOW PRESSURE OVER THE NORTHERN MID-ATLANTIC
STATES LIFTS NORTHWARD INTO NORTHERN NEW YORK STATE...AND HIGH
PRESSURE BUILDS SOUTHWARD INTO THE SOUTHERN PLAINS STATES. THE
STRONG COLD AIR ADVECTION WILL CONTINUE OVER THE WARMER GULF
WATERS...SO EXPECT THAT PARTLY CLOUDY SKIES WILL BE THE RULE ACROSS
MOST OF THE FORECAST AREA...WITH MORE SUNSHINE EXPECTED FURTHER
INLAND. THE AIRMASS WILL REMAIN VERY DRY WITH DEWPOINTS FALLING INTO
THE 30S AND 40S...SO WE ARE NOT EXPECTING ANY SHOWER ACTIVITY AND
WILL MAINTAIN THE RAIN FREE FORECAST. BREEZY CONDITIONS CAN BE
EXPECTED ACROSS THE AREA IN THE STRONG COLD AIR ADVECTION REGIME AS
WELL...WITH GUSTS AS HIGH AS 30 TO 35 MPH POSSIBLE THROUGH THE DAY.
AS A RESULT...WILL ISSUE A LAKE WIND ADVISORY ACROSS WHICH WILL
REMAIN IN EFFECT THROUGH EARLY THIS EVENING. THE STRONG
NORTHWESTERLY WINDS WILL CONTINUE TO KEEP BREAKER HEIGHTS ELEVATED
IN THE SURF ZONE...SO WILL CONTINUE THE HIGH SURF ADVISORY ACROSS
THE AREA THROUGH THIS EVENING. TEMPERATURES WILL STRUGGLE TO WARM
TOO MUCH IN THE STRONG COLD AIR ADVECTION REGIME...WITH HIGHS
RANGING FROM THE LOWER 70S ACROSS NORTHERN AREAS TO THE MIDDLE AND
UPPER 70S OVER CENTRAL AND SOUTHERN ZONES.
TONIGHT THROUGH WEDNESDAY...
HIGH PRESSURE WILL SLOWLY BUILD IN FROM THE WEST TONIGHT THROUGH
TUESDAY BEFORE SETTLING OVERHEAD TUESDAY NIGHT AND WEDNESDAY. THIS
WILL RESULT IN A CONTINUATION OF THE RAIN FREE WEATHER...WITH MOSTLY
CLEAR SKIES GENERALLY ANTICIPATED. MUCH BELOW NORMAL TEMPERATURES
ARE EXPECTED ACROSS THE REGION TONIGHT THROUGH TUESDAY NIGHT...WITH
HIGHS REBOUNDING TO A FEW DEGREES BELOW NORMAL BY WEDNESDAY.
.LONG TERM (WEDNESDAY NIGHT - MONDAY)...
LITTLE CHANGES IN FORECAST PHILOSOPHY FOR THE LONG TERM AS BROAD
HIGH PRESSURE WILL BE IN PLACE ACROSS THE REGION ON WED NIGHT...THEN
MIGRATES EAST AND INTO THE CENTRAL ATL BY FRI. THE CENTER OF THE
HIGH FLATTENS AS IT MIGRATES EASTWARD AS A MID LVL TROUGH MOVES
ACROSS THE NE STATES. BUT THE AREA WILL REMAIN UNDER INFLUENCE OF
THE WESTERN EDGE OF THE HIGH WITH A SFC RIDGE ACROSS SOUTHERN
FL...AND MID LVL HIGH PRESSURE ACROSS THE ENTIRE GULF REGION.
GUIDANCE SHOWS A COUPLE OF FRONTAL BOUNDARIES REACHING THE NORTHERN
PORTIONS OF THE FL PENINSULA LATE FRI AND AGAIN LATE SUN...WITH
BOTH BOUNDARIES BEING WEAK ENOUGH TO QUICKLY DISSIPATE AND BRING
NO SIGNIFICANT IMPACTS ACROSS THE AREA.
GENERALLY BENIGN WEATHER WILL PREVAIL THROUGH THE WEEKEND WITH
AFTERNOON HIGHS IN THE MID TO UPPER 80S. MORNING LOWS WILL BEGIN IN
THE LOWER 50S ACROSS THE NATURE COAST ON THU AS A COOL AIRMASS STILL
LINGERS OVER THE REGION. THEN BY FRI MORNING LOWS REACH THE LOW TO
MID 60S FOR MUCH OF THE AREA...SEVERAL DEGREES WARMER NEAR THE
COAST.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE DURING THE NEXT 24 HOURS AT
ALL TAF SITES WITH SOME SCT STRATO-CU AROUND FOUR TO FIVE THOUSAND
FEET THIS AFTERNOON. ALSO EXPECTING SOME BREEZY TO WINDY PERIODS
ALONG THE COAST TODAY AS PRESSURE GRADIENTS TIGHTEN IN THE WAKE OF A
FRONT/LOW SYSTEM. PERIODS OF GUSTS IN THE 30 KT RANGE ARE POSSIBLE.
&&
.MARINE...
STRONG COLD AIR ADVECTION AND STRONG GUSTY WINDS WILL CONTINUE OVER
THE GULF WATERS AND TAMPA BAY TODAY AND TONIGHT. AS A RESULT...WE
WILL HAVE SMALL CRAFT ADVISORIES IN EFFECT FOR ALL WATERS THROUGH
THIS EVENING...WITH THE SMALL CRAFT CONDITIONS LINGERING THROUGH
TUESDAY MORNING ACROSS THE SOUTHERN 20-60 NM WATERS. WINDS AND SEAS
WILL DIMINISH AND SUBSIDE TUESDAY AFTERNOON THROUGH FRIDAY AS
SURFACE HIGH PRESSURE BUILDS OVER THE GULF WATERS.
&&
.FIRE WEATHER...
NORTHWESTERLY WINDS AROUND 20 MPH WITH GUSTS AS HIGH AS 30 MPH ALONG
WITH RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT WILL RESULT IN
RED FLAG CONDITIONS OVER THE AREA THIS AFTERNOON. AS A RESULT...WILL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. WINDS ARE
EXPECTED TO DECREASE BELOW CRITICAL THRESHOLD ON TUESDAY...BUT WITH
RELATIVE HUMIDITY VALUES DROPPING INTO THE 20 TO 30 PERCENT RANGE
AND ERC VALUES FORECAST TO REMAIN AT OR ABOVE 35 ACROSS MUCH OF THE
AREA...FEEL A FIRE WEATHER WATCH IS WARRANTED TO ADDRESS THE
ELEVATED FIRE DANGER EXPECTED. CRITICAL RELATIVE HUMIDITY VALUES ARE
EXPECTED TO CONTINUE ON WEDNESDAY...WITH SOME INCREASE IN MOISTURE
EXPECTED TO PUSH RELATIVE HUMIDITY VALUES BACK UP CLOSE TO OR ABOVE
CRITICAL LEVELS FOR THE END OF THE WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 52 72 53 / 0 0 0 0
FMY 78 54 77 52 / 0 0 0 0
GIF 75 47 72 46 / 0 0 0 0
SRQ 75 54 72 52 / 0 0 0 0
BKV 73 41 72 41 / 0 0 0 0
SPG 72 60 72 58 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
CHARLOTTE-CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-SARASOTA.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-POLK-SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT
20 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...21/JELSEMA
LONG TERM/AVIATION...22/REYNESHazardous weather outlook, Apr 23, 5:44 AM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 544 AM EDT MON APR 23 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-241000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 544 AM EDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... STRONG NORTHWESTERLY WINDS WILL RESULT IN HAZARDOUS NAVIGATING CONDITIONS FOR BOATS ON AREA LAKES TODAY...THEREFORE A LAKE WIND ADVISORY IS IN EFFECT. ...RIP CURRENT IMPACT... STRONG NORTHWESTERLY WINDS IN COMBINATION WITH ELEVATED SEAS WILL LEAD TO A HIGH RISK FOR RIP CURRENTS TODAY. ...WIND AND SEA IMPACT... STRONG NORTHWESTERLY WINDS WILL CONTINUE TO PRODUCE LARGE WAVES AND HAZARDOUS NAVIGATING CONDITIONS ACROSS THE COASTAL AND BAY WATERS TODAY AND TONIGHT. THEREFORE A SMALL CRAFT ADVISORY IS IN EFFECT. ...FIRE WEATHER IMPACT... STRONG NORTHWESTERLY WINDS IN COMBINATION WITH CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL LEAD TO ELEVATED FIRE DANGER TODAY. AS A RESULT...A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...FIRE WEATHER IMPACT... CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL LEAD TO ELEVATED FIRE DANGER TUESDAY AND WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON...AND ADDITIONAL WATCHES AND/OR WARNINGS MAY BE NEEDED THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JELSEMA
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:51 AM EDT | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 15 hr |
| Apr 23, 8:18 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 21 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.